Q. Is it possible for fluid build up in a 7 yr old Golden retriever stomach happen from being neutered w IV fluids my golden had been vomiting since home
DR. CHRISTIE LONG, D.V.M., C.V.A.
A. The answer to your question is that yes, IV fluid therapy CAN cause fluid to build up in the abdomen (if that's what you mean when you say "stomach") but only if the dog has severe congestive right-sided heart failure and the heart isn't able to handle the excess fluids that are given intravenously. This is a very rare occurrence and I would expect that as part of your dog's pre-operative workup your vet listened to your dog's heart, checked his pulse, and verified that his heart rhythm was normal - all of which would most likely indicate that the heart was healthy enough for anesthesia and a normal surgical fluid rate.
If you truly mean "stomach" then no, there is no way that IV fluids to build up in the stomach as a complication of surgery. Unfortunately the drugs we use for anesthesia can sometimes cause nausea post-operatively.
DR. JENNIFER LADD, DVM
A. I am a bit confused by this question. IV fluids str not able to collect in the abdomen like you are describing. I am worried about bleeding into the abdomen with such a sudden onset. I recommend a trip to the vet ASAP so they can evaluate if there is abdominal fluid, and if so where it is coming from.